Alert archive / Nebraska / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood watch at Jul 27, 2007, 10:45 AM MDT for Kimball County, Nebraska. It took effect at Jul 27, 2007, 2:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 10:45 AM MDT (16:45 UTC)
- In effect from
- Jul 27, 2007, 2:00 PM MDT
- Expired
- Jul 28, 2007, 12:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 91 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KCYS 271645 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT FRI JUL 27 2007 ...HEAVY RAINFALL WILL FALL AGAIN THIS AFTERNOON AND EARLY TONIGHT OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... NEZ054-WYZ065-066-069-070-280045- /O.NEW.KCYS.FF.A.0002.070727T2000Z-070728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIMBALL-LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...KIMBALL...LARAMIE...BUFORD... HORSE CREEK...CHEYENNE...PINE BLUFFS 1045 AM MDT FRI JUL 27 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...KIMBALL. IN SOUTHEAST WYOMING...CHEYENNE FOOTHILLS...LARAMIE RANGE...LARAMIE VALLEY AND PINE BLUFFS. * FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING * THE ATMOSPHERE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE WILL BE MOIST AND UNSTABLE THIS AFTERNOON AND EVENING. SLOW MOVING THUNDERSTORMS WILL FORM AND WILL PRODUCE HEAVY RAINFALL. THE HEAVY RAINFALL FALLING OVER ALREADY SATURATED GROUND MAY PRODUCE A RAPID RISE IN WATER IN SMALL STREAMS AND FLOODING IN THE AREA FROM KIMBALL COUNTY NEBRASKA TO ALBANY COUNTY WYOMING. * RUNOFF FROM THE HEAVY RAIN CAN CAUSE SIGNIFICANT DAMAGE TO DIRT OR GRAVEL ROADS MAKING THEM IMPASSABLE. PONDING OF WATER IN URBAN ROADS CAN POSE A DANGER TO VEHICLES TRYING TO CROSS. ALSO...SMALL STREAMS AND CREEKS CAN BE EASILY FLOODED BY PROLONGED HEAVY RAIN...ESPECIALLY IN MOUNTAINOUS AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WEILAND
3 follow-up statements
000 WGUS65 KCYS 272114 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 314 PM MDT FRI JUL 27 2007 NEZ054-WYZ065-066-069-070-280515- /O.CON.KCYS.FF.A.0002.000000T0000Z-070728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIMBALL-LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- PINE BLUFFS- INCLUDING THE CITIES OF...KIMBALL...LARAMIE...BUFORD... HORSE CREEK...CHEYENNE...PINE BLUFFS 314 PM MDT FRI JUL 27 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN NEBRASKA AND SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...KIMBALL. IN SOUTHEAST WYOMING...CHEYENNE FOOTHILLS...LARAMIE RANGE... LARAMIE VALLEY AND PINE BLUFFS. * UNTIL MIDNIGHT MDT TONIGHT * THE ATMOSPHERE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE WILL BE MOIST AND UNSTABLE THROUGH MIDNIGHT. SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. THE HEAVY RAINFALL FALLING OVER ALREADY SATURATED GROUND MAY PRODUCE A RAPID RISE IN WATER IN SMALL STREAMS AND FLOODING IN THE AREA FROM KIMBALL COUNTY NEBRASKA TO ALBANY COUNTY WYOMING. SINCE MIDDAY...THUNDERSTORMS HAVE PRODUCED UP TO 2 INCHES OF RAIN OVER NORTHERN AND EASTERN ALBANY COUNTY AND WESTERN LARAMIE COUNTY. NO REPORTS OF FLOODING HAVE BEEN RECEIVED AT THIS TIME. * RUNOFF FROM THE HEAVY RAIN CAN CAUSE SIGNIFICANT DAMAGE TO DIRT OR GRAVEL ROADS MAKING THEM IMPASSABLE. PONDING OF WATER IN URBAN ROADS CAN POSE A DANGER TO VEHICLES TRYING TO CROSS. ALSO...SMALL STREAMS AND CREEKS CAN BE EASILY FLOODED BY PROLONGED HEAVY RAIN...ESPECIALLY IN MOUNTAINOUS AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ WEILAND
000 WGUS65 KCYS 280359 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 959 PM MDT FRI JUL 27 2007 WYZ065-066-069-280500- /O.CAN.KCYS.FF.A.0002.000000T0000Z-070728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...LARAMIE...BUFORD...HORSE CREEK... CHEYENNE 959 PM MDT FRI JUL 27 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WYOMING HAS BEEN CANCELED. HEAVY RAIN HAS ENDED ACROSS THE CHEYENNE AREA WESTWARD TO LARAMIE...THUS THE FLASH FLOODING THREAT HAS CEASED AND THE WATCH HAS BEEN CANCELED. $$ NEZ054-WYZ070-280600- /O.CON.KCYS.FF.A.0002.000000T0000Z-070728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIMBALL-PINE BLUFFS- INCLUDING THE CITIES OF...KIMBALL...PINE BLUFFS 959 PM MDT FRI JUL 27 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN NEBRASKA AND SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...KIMBALL. IN SOUTHEAST WYOMING...PINE BLUFFS. * UNTIL MIDNIGHT MDT TONIGHT * THE ATMOSPHERE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE WILL BE MOIST AND UNSTABLE THROUGH MIDNIGHT. SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. THE HEAVY RAINFALL FALLING OVER ALREADY SATURATED GROUND MAY PRODUCE A RAPID RISE IN WATER IN SMALL STREAMS AND FLOODING IN THE AREA FROM KIMBALL COUNTY NEBRASKA TO ALBANY COUNTY WYOMING. * FLOODING IS MUCH MORE DANGEROUS AT NIGHT WHEN THE ROADWAYS ARE DARK AND THE FLOOD WATERS ARE NOT APPARENT. SINCE MIDDAY...FLASH FLOODING HAS ALREADY BEEN REPORTED IN THE WATCH AREA IN EASTERN LARAMIE COUNTY. $$ SOWKO
000 WGUS65 KCYS 280546 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1146 PM MDT FRI JUL 27 2007 NEZ054-WYZ070-280700- /O.EXP.KCYS.FF.A.0002.000000T0000Z-070728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KIMBALL-PINE BLUFFS- INCLUDING THE CITIES OF...KIMBALL...PINE BLUFFS 1146 PM MDT FRI JUL 27 2007 ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND SOUTHEAST WYOMING WILL EXPIRE AT MIDNIGHT. ALTHOUGH RAIN WILL CONTINUE TO FALL ACROSS SOUTHERN PORTIONS OF KIMBALL AND SOUTHEAST LARAMIE COUNTY...THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. $$ HAHN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 3:16 AM MDT, 7 hours 29 minutes earlier.
Area forecast discussion, Jul 27, 3:16 AM MDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 316 AM MDT FRI JUL 27 2007 .SHORT TERM...TODAY THROUGH SATURDAY... DIRTY RIDGING IN PLACE ACROSS THE WESTERN CONUS WITH EMBEDDED SHORTWAVES WITHIN THE LIGHT W/NW FLOW. THE ONLY DISCERNIBLE SHORTWAVE WILL SLIDE ACROSS NORTHERN ZONES THIS AFTERNOON AND AND TONIGHT. ONGOING SHOWERS WILL PERSIST ACROSS EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH THE MORNING HOURS. OTHERWISE...EXPECT ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. AS A RESULT...HAVE INCREASED POPS TO THE HIGH SCATTERED CATEGORY THIS AFTERNOON AND EVENING. DEBATED ON A FLASH FLOOD WATCH ACROSS SOUTHERN ZONES AGAIN TODAY...ESPECIALLY AFTER RECENT RAINFALL. HOWEVER...CONCERNED THAT ONGOING CONVECTIVE ACTIVITY MAY LIMIT CONVECTIVE ACTIVITY LATER THIS AFTERNOON AND EVENING. GIVEN GOING UNCERTAINTY...WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. HOWEVER...DAY SHIFT WILL HAVE TO CONTINUE TO MONITOR TRENDS TODAY. UPSLOPE FLOW BOUNDARY LAYER FLOW THIS AM...WILL TURN MORE SOUTHERLY THIS AFTERNOON AND EVENING. THIS MAY ALSO LIMIT CONVECTIVE COVERAGE VERSUS WAS OCCURRED YESTERDAY. PRECIPITABLE WATER VALUES REMAIN IMPRESSIVE...WITH 235 PERCENT OF NORMAL AT THE KRIW RAOB. PROGS INDICATE LITTLE CHANGE TODAY...SO ANY SHOWERS AND STORMS THAT DO DEVELOP WILL BE EFFICIENT HEAVY RAIN PRODUCERS. SHOWERS WILL LINGER OVERNIGHT...WITH BEST CHANCE IN CLOSEST PROXIMITY TO SHORTWAVE IN NORTHEAST ZONES. MODELS DIVERGE A BIT ON SATURDAY...WITH THE NAM DRYING THINGS OUT 6 TO 12 HOURS QUICKER THAN THE GFS. GIVEN THE SLOW MOVEMENT ON SHORTWAVES OVER THE PAST FEW DAYS...HAVE SIDED WITH THE SLOWER GFS SOLUTION. HAVE COOLED TEMPERATURES FURTHER TODAY...WITH HIGH GENERALLY IN THE LOW TO MID 70S IN WYOMING ZONES...AND UPPER 70S TO LOW 80S IN THE NEBRASKA PANHANDLE. TEMPERATURES WILL MODERATE BACK INTO THE LOW TO MID 80S ON SATURDAY. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... WEAK FLOW WILL BE ALOFT OVER THE CWA SUN AS THE UPPER RIDGE AXIS MOVES TO THE NORTHERN AND CENTRAL PLAINS. MONSOONAL MOISTURE STREAMING INTO THE WESTERN PORTION OF THE CWA WILL RESULT IN A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEST OF THE LARAMIE RANGE. WILL ALSO KEEP A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THE NEB PANHANDLE. WEAK FLOW WILL CONTINUE ALOFT MON AS THE UPPER RIDGE AXIS MOVES INTO THE UPPER MIDWEST. WILL KEEP A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS CARBON COUNTY...BUT FOR THE REST OF THE FORECAST AREA...DRY CONDITIONS WILL PREVAIL. ON TUES...THE UPPER RIDGE WILL GET FLATTENED BY AN UPPER TROUGH MOVING ACROSS SOUTHERN CANADA. THIS WILL ALLOW MONSOONAL MOISTURE TO SPREAD FARTHER EAST...SO WILL GO WITH A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE WY PORTION OF THE CWA AND LEAVE THE PANHANDLE DRY. FOR WED...THE UPPER RIDGE WILL REBUILD OVER THE ROCKIES AND PLAINS...WITH SW FLOW ALOFT OVER THE CWA. A DISTURBANCE MOVING FROM SW WY TO NE WY WILL ENHANCE LATE DAY THUNDERSTORM DEVELOPMENT OVER THE LARAMIE RANGE AND WEST. FOR THUR...THE UPPER RIDGE WILL GET FLATTENED ONCE AGAIN BY A SERIES OF DISTURBANCES MOVING ACROSS MT. AN UPPER TROUGH WILL MOVE INTO THE PAC NW AT THIS TIME. WILL MENTION A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE ENTIRE CWA FOR THURSDAY. HIGH TEMPERATURES WILL BE FROM 3 TO 7 DEGREES ABOVE NORMAL EACH DAY. && .AVIATION... PREVAILING MVFR CONDITIONS WILL BE COMMON IN TERMINALS ALONG AND EAST OF THE LARAMIE RANGE TODAY...WITH VFR CONDITIONS AT KRWL AND KLAR. LOCALIZED IFR CONDITIONS WILL ALSO BE POSSIBLE IN CLOSE PROXIMITY OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. AREAS OF IFR CAN ALSO BE EXPECTED AT TERMINALS EAST OF THE LARAMIE RANGE LATER TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....KMD
Hazardous weather outlook, Jul 27, 5:20 AM MDT, 5 hours 25 minutes before
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
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:53 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 26 min |
Nearby
Flash Flood Watches in Nebraska, 2007Flash Flood Watches in Wyoming, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.